Alert archive / Idaho / Red Flag Warnings in 2006
Red Flag Warning 5, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 11, 2006, 4:11 AM MDT for 14 counties in Idaho. It took effect at Aug 11, 2006, 10:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2006, 4:11 AM MDT (10:11 UTC)
- In effect from
- Aug 11, 2006, 10:00 AM MDT
- Expired
- Aug 11, 2006, 10:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 54 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 10.2 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4235 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 111011 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 411 AM MDT FRI AUG 11 2006 ...RED FLAG WARNING FROM 10 AM TO 10 PM FRIDAY FOR WIND AND LOW HUMIDITY IN SOUTHEAST IDAHO... .A DRY COLD FRONT MOVING ACROSS EASTERN IDAHO THIS MORNING WILL GENERATE GUSTY...MODERATE TO STRONG WINDS OVER THE REGION FROM LATE THIS MORNING THROUGH THE AFTERNOON AND INTO THE EARLY EVENING HOURS. COUPLED WITH THE EXTREMELY LOW HUMIDITY AND EXPLOSIVE FINE FUEL SITUATION...RED FLAG CONDITIONS ARE EXPECTED OVER PORTIONS OF SOUTHERN IDAHO TODAY INTO TONIGHT. IDZ409-410-112215- /O.NEW.KPIH.FW.W.0005.060811T1600Z-060812T0400Z/ MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- 411 AM MDT FRI AUG 11 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR WIND AND LOW HUMIDITY IN SOUTHEAST IDAHO... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING. A DRY COLD FRONT WILL PRODUCE WINDS GUSTING UP TO 35 MPH AND HUMIDITY LOWER THAN 15 PERCENT ACROSS MUCH OF THE SNAKE RIVER PLAIN FROM LATE THIS MORNING UNTIL EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. $$ IDZ412-413-112215- /O.NEW.KPIH.FW.W.0005.060811T1600Z-060812T0400Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 411 AM MDT FRI AUG 11 2006 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR WIND AND LOW HUMIDITY IN SOUTHEAST IDAHO... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS EVENING. A DRY COLD FRONT WILL PRODUCE WINDS GUSTING UP TO 30 MPH AND HUMIDITY LOWER THAN 15 PERCENT ACROSS MUCH OF THE SOUTHERN HIGHLANDS OF EASTERN IDAHO FROM LATE THIS MORNING UNTIL EARLY THIS EVENING.. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. $$ MESSICK
2 follow-up statements
000 WWUS85 KPIH 112034 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 234 PM MDT FRI AUG 11 2006 ...RED FLAG WARNING FROM 10 AM TO 10 PM FRIDAY FOR WIND AND LOW HUMIDITY IN SOUTHEAST IDAHO FIRE WEATHER ZONES 409 410 412 AND 413... .LOW SURFACE RELATIVE HUMIDITY COMBINING WITH A VIBRANT WEST TO EAST SURFACE PRESSURE GRADIENT...ARE GENERATING AREAS OF CRITICAL FIRE WEATHER CONDITIONS. MID-LEVEL WIND SPEEDS WILL GRADUALLY DECREASE THROUGH THE AFTERNOON...AND GUSTS WILL BE DROPPING OFF BY THE EVENING. IDZ409-410-120400- /O.CON.KPIH.FW.W.0005.000000T0000Z-060812T0400Z/ MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- 234 PM MDT FRI AUG 11 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH AT TIMES WILL CONTINUE ACROSS THE WARNED AREA INTO THIS EVENING. IN ADDITION RH VALUES IN THE MID TO UPPER TEENS WILL BE PRESENT. THE COMBINATION OF THESE TWO FACTORS WILL HELP TO GENERATE PERIODS OF CRITICAL FIRE WEATHER CONDITIONS INTO THE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. $$ IDZ412-413-120400- /O.CON.KPIH.FW.W.0005.000000T0000Z-060812T0400Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 234 PM MDT FRI AUG 11 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. SUSTAINED WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH AT TIMES WILL CONTINUE ACROSS THE WARNED AREA INTO THIS EVENING. IN ADDITION RH VALUES IN THE MID TO UPPER TEENS WILL BE PRESENT. THE COMBINATION OF THESE TWO FACTORS WILL HELP TO GENERATE PERIODS OF CRITICAL FIRE WEATHER CONDITIONS INTO THE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. $$
000 WWUS85 KPIH 112059 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 259 PM MDT FRI AUG 11 2006 ...RED FLAG WARNING FROM 10 AM TO 10 PM FRIDAY FOR WIND AND LOW HUMIDITY IN SOUTHEAST IDAHO FIRE WEATHER ZONES 406 409 410 412 AND 413... .LOW SURFACE RELATIVE HUMIDITY COMBINING WITH A VIBRANT WEST TO EAST SURFACE PRESSURE GRADIENT...ARE GENERATING AREAS OF CRITICAL FIRE WEATHER CONDITIONS. MID-LEVEL WIND SPEEDS WILL GRADUALLY DECREASE THROUGH THE AFTERNOON...AND GUSTS WILL BE DROPPING OFF BY THE EVENING. IDZ406-120400- /O.EXA.KPIH.FW.W.0005.000000T0000Z-060812T0400Z/ LEMHI AND LOST RIVER RANGE/CHALLIS NF- 259 PM MDT FRI AUG 11 2006 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. SUSTAINED WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH AT TIMES WILL CONTINUE ACROSS THE WARNED AREA INTO THIS EVENING. IN ADDITION RH VALUES IN THE MID TO LOWER TEENS WILL BE PRESENT. THE COMBINATION OF THESE TWO FACTORS WILL HELP TO GENERATE PERIODS OF CRITICAL FIRE WEATHER CONDITIONS INTO THE EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL MAINLY AFFECT NORTHERN AND EASTERN PORTIONS OF THE ZONE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. $$ IDZ409-410-120400- /O.CON.KPIH.FW.W.0005.000000T0000Z-060812T0400Z/ MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- 259 PM MDT FRI AUG 11 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH AT TIMES WILL CONTINUE ACROSS THE WARNED AREA INTO THIS EVENING. IN ADDITION RH VALUES IN THE MID TO UPPER TEENS WILL BE PRESENT. THE COMBINATION OF THESE TWO FACTORS WILL HELP TO GENERATE PERIODS OF CRITICAL FIRE WEATHER CONDITIONS INTO THE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. $$ IDZ412-413-120400- /O.CON.KPIH.FW.W.0005.000000T0000Z-060812T0400Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 259 PM MDT FRI AUG 11 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. SUSTAINED WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH AT TIMES WILL CONTINUE ACROSS THE WARNED AREA INTO THIS EVENING. IN ADDITION RH VALUES IN THE MID TO UPPER TEENS WILL BE PRESENT. THE COMBINATION OF THESE TWO FACTORS WILL HELP TO GENERATE PERIODS OF CRITICAL FIRE WEATHER CONDITIONS INTO THE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 11, 3:45 AM MDT, 26 minutes earlier.
Area forecast discussion, Aug 11, 3:45 AM MDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 345 AM MDT FRI AUG 11 2006 .DISCUSSION...LATEST WEATHER MAP SHOWS AN OUTFLOW BNDRY/SFC COLD FRONT RACING THROUGH EASTERN ID ATTM. THIS FEATURE PRODUCED GUSTY WINDS BETWEEN 40 TO 50 MPH ACROSS MUCH OF THE FCST/A EARLIER THIS EVENING. LATEST SAT IR LOOP SHOWING A DRY WEDGE OF AIR MOVING INTO AREA FROM THE WEST. FCST/A SHOULD STAY CAPPED TODAY ACROSS ALL BUT THE NORTHERN MTNS WHERE A FEW LATE AFTN ISOLATED THUNDERSTORMS MAY DEVELOP. WINDS WILL CONTINUE TO BE GUSTY ACROSS SOUTHERN ZONES TODAY CREATING A CRITICAL FIRE WX DAY. UPPER THROUGH WILL SHARPEN ON SATURDAY AND TRACK ACROSS AREA LATE IN THE DAY. LF QUAD OF UPPER JET WILL ENHANCE AFTN THUNDERSTORMS ACROSS CENTRAL MTNS FROM SNT TO IPR. COOLER DRIER AIR MASS WILL SLIDE INTO REGION FOR SUNDAY. TEMPS HOWEVER WILL QUICKLY RECOVER ON MONDAY AND TUESDAY AS UPPER THROUGH ALONG WEST COAST ALLOWS HEIGHTS TO BUILD RAPIDLY OVER EASTERN ID. MAY SEE A RETURN OF MONSOON MOISTURE INTO EASTERN ZONES AS EARLY AS TUE. BROAD UPPER TROF WILL SWING ACROSS AREA LATE IN THE WEEK WHICH WILL HELP NUDGE DEEPER MOISTURE EASTWARD. SEVERAL UPPER JET STREAKS RACING ACROSS AREA MAY ENHANCE MTN THUNDERSTORMS TUE-FRI. WINTHER && .FIRE WEATHER...BASED ON THU AFTERNOON RH THAT WAS NEARLY ALL BELOW 15 PERCENT...INCLUDING A NUMBER OF SINGLE DIGIT RELATIVE HUMIDITY READINGS...AND ONLY A 3 TO 6 PERCENT IMPROVEMENT IN THOSE READINGS TODAY. HAVE GONE AND ISSUED A RED FLAG WARNING FOR THE AFTERNOON HOURS WHEN WINDS SHOULD INCREASE AGAIN AND HUMIDITY RETURN TO LOWER TEENS IN THE SNAKE RIVER PLAIN AND SOUTHERN HIGHLAND REGIONS. MESSICK && .AVIATION...MID-LEVEL CAP IN ATMOSPHERE TODAY SHOULD PREVENT TS DEVELOPMENT...OR AT LEAST REDUCE THREAT TO ISOLATED CONDITIONS. GUSTY WINDS OF THIS MORNING SHOULD SETTLE DOWN...THEN RETURN FOR THE AFTERNOON AND EARLY EVENING. MID-LEVEL CLOUD DECK ARRIVING LATE TONIGHT BUT CIG/VSBY SHOULD CONTINUE UNLIMITED AT THE AIRDROMES. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR FIRE ZONES 409...410...412 AND 413 THIS AFTERNOON AND EVENING. SEE STATEMENTS FOR ADDITIONAL INFORMATION. &&
Hazardous weather outlook, Aug 10, 4:40 AM MDT, 23 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 440 AM MDT THU AUG 10 2006 IDZ017>025-031-032-111200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 440 AM MDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... A COLD FRONT ON FRIDAY MAY BRING VERY LOW HUMIDITY AND GUSTY WINDS TO ALL OF SOUTHEAST IDAHO WHICH COULD INDUCE HIGH SPREAD RATES OR OTHER EXTREME FIRE BEHAVIOR. A SECOND COLD FRONT WILL TRACK ACROSS THE AREA LATE SATURDAY AND RESULT IN ISOLATED THUNDERSTORMS ACROSS THE CENTRAL MOUNTAINS ALONG WITH COOLER TEMPERATURES AND HIGHER HUMIDITY FOR SUNDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Aug 11, 3:17 AM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
317 AM MDT FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND GST SODA SPRINGS 42.66N 111.59W
08/11/2006 E60 MPH CARIBOU ID LAW ENFORCEMENT
HEAVY DUMPSTERS OVERTURNED. TREE UPROOTED. LARGE BRANCHES
BROKEN OFF TREES. WIDESPREAD POWER OUTAGES. ESTIMATED
GUSTS 55 TO 65 MPH.
&&
JMESSICKNearby
Red Flag Warnings in Idaho, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.